top library bulletin
bar home editorial guideline content
Volume 33 • Number 2 • 2010
• Analytical Approximation to Solutions of Singularly Perturbed Boundary Value Problems
Fazhan Geng and Minggen Cui
Abstract. In this paper, a computational method is presented for solving a class of nonlinear singularly perturbed two-point boundary value problems with a boundary layer at the left of the underlying interval. First a zeroth order asymptotic expansion for the solution of the given singularly perturbed boundary value problem is constructed. Then the reduced terminal value problem is solved analytically using reproducing kernel Hilbert space method. This method is effective and easy to implement. Two numerical examples are studied to demonstrate the accuracy of the present method. Results obtained by the method are compared with the exact solution of each example and are found to be in good agreement with each other not only in the boundary layer, but also away from the layer.

2000 Mathematics Subject Classification: 34K13, 34B16, 46E22, 47B32.

Full text: PDF